CSN Login
Members Online: 6

Votrient drug

Hornahappy
Posts: 3
Joined: Jan 2013

Votrient, a relatively new drug,  was prescribed for me following   surgery for sarcoma of the  thigh and subsequent surgery of the lungs to remove sarcoma that spread to the lungs. I had  adverse side effects from Votrient and am interested in communicating with anyone who  has taken Votirent. It is administered in tablet form.   Hornahappy 

waynep
Posts: 1
Joined: Apr 2013

I've been taking it for about 3 weeks now and haven't really noticed much in the way of side effects.

I take 4 tablets first thing in the morning with warm water then go back to bed for an hour before having breakfast.  Once or twice I've felt a little bit of stomach discomfort right after taking the tablets, but climbing back into bed and having a good sized breakfast an hour later takes care of that.

I do feel a bit more tired since starting votrient and have noticed my hair that is just starting to grow back after my previous chemo is white in colour.  My last blood test shows that my liver counts are being impacted but not drastically.  My blood pressure has been altered, but again not drastically and my pulse feels a bit different but that could also be caused by the different chemo's I've been on in the past which are hard on the heart.

With chemo I'd typically feel bad shortly after having it but then have several weeks to recover and gradually get back to my old self again... just in time for the next round.  With Votrient the effects are much less but constant each day.

Its too bad you've been having bad side effects from this drug, but its often the case that you either get none of the side effects or all of them.

Best of luck.

 

Hornahappy
Posts: 3
Joined: Jan 2013

My doctor is toying with the idea of putting me back on votrient. I started around Jan 1, 2013 (two tablets daily)  but experienced serious side effects in the form of high blood pressure, blood in urine and muscle soreness.  I stopped the votrient after three weeks and the   side effects disappeared. Then I restarted votrient (two tablets) , and the side effects  promptly re-appeared, so I had to stop taking the votrient, whereupon the side effects disappeared. All of that was in January and Feb. 2013.   My February scans were good. I am getting  my regular  follow up scans in a week---at which time I plan to revisit the  possibility of re-starting votrient--maybe starting with one tablet. I am extremely axious to be able to take votrient as it is the only available  target type treatment  for my type of  stage 4 sarcoma.  Hopefully your side effects are continuing to be manageable, and I would be interested in knowing if votrient is accomplishing its purpose and that your scans remain good. Thank you for your response.

ultracyclist
Posts: 2
Joined: Jan 2013

My wife has LMS/STS since 1998. She recently discovered that the cancer is atypical (growth rate of 3-5%)which is one of the main reasons she is still alive.  She started taking Votrient 4/1/13. She started on 2 pills a day and this week increased the doseage to 3 pills. She is having side-effects: Weakness, muscle soreness, tumor pain, diahrea, tiredness, heart-burn, and adominal pain.

yannischmad
Posts: 1
Joined: May 2014

My husband was diagnosed with Synovial Sarcoma in the brachial plexus two years ago.  After chemo, radiation and amputation, his sarcoma metastisized in his lungs.  He was put on Votrient about six weeks ago.  His blood pressure immediately shot up, but with additional medication it is now absolutely fine.  He's not having diarrhea...probably because he's on pain narcotics.  He is having a very, very difficult time with fatigue.  He has no energy and wants to sleep all the time.  This is very discouraging to him.  I'm wondering if a reduction in dosage might reduce the fatigue, but I'm not sure they'll change the dosage until they know if it's effective.  His first scan will be in about six weeks, so we don't know if it's doing any good yet.  Has anyone else had debilitating fatigue from Votrient?

lmcraig
Posts: 4
Joined: Jan 2014

My mom also has sarcoma with lung mets (all available literature shows her stage and type - MFH- with extremely poor prognoses). Chemo put her in remission and she has been on votrient for maintenance since February. Her BP like your husbands went through the roof and over the last two weeks she has had late symptoms of fatigue and nausea. I am not sure though if she is just trying to physically do too much in summertime heat and humidity (she is a gardener) or if votrient side effects can show up much later. 

Good news is her last scan at end of May shows a dramatic reduction of ALL lung mets.  They will follow one very small target lesion which is less than 1cm (the largest) to monitor progression.

Hope this helps. Not sure what your onc will do about your husbands fatigue, but good luck with his scan.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network